Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 13, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Mar 7, 2022, 12:35 PM MST for 25 counties in North Dakota. It took effect at Mar 8, 2022, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2022, 12:35 PM MST (19:35 UTC)
- In effect from
- Mar 8, 2022, 5:00 AM MST
- Expired
- Mar 8, 2022, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 25 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 66 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS73 KBIS 071935 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 135 PM CST Mon Mar 7 2022 NDZ002-003-010-011-021-022-035>037-047-048-050-051-080345- /O.NEW.KBIS.WI.Y.0013.220308T1200Z-220309T0000Z/ Burke-Renville-Mountrail-Ward-McLean-Sheridan-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Bismarck, Wilton, Lamoure, Glenburn, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Wishek, Underwood, Portal, Lignite, Napoleon, Ashley, Mohall, Kulm, Garrison, Ellendale, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Powers Lake, Stanley, Washburn, and Turtle Lake 135 PM CST Mon Mar 7 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, south central, and southeast North Dakota. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Patchy blowing and drifting snow could make roads slippery and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
7 follow-up statements
868 WWUS73 KBIS 080226 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 826 PM CST Mon Mar 7 2022 NDZ002-003-010-011-021-022-035>037-047-048-050-051-081200- /O.CON.KBIS.WI.Y.0013.220308T1200Z-220309T0000Z/ Burke-Renville-Mountrail-Ward-McLean-Sheridan-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Bismarck, Wilton, Lamoure, Glenburn, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Wishek, Underwood, Portal, Lignite, Napoleon, Ashley, Mohall, Kulm, Garrison, Ellendale, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Powers Lake, Stanley, Washburn, and Turtle Lake 826 PM CST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central, northwest, south central, and southeast North Dakota. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Patchy blowing and drifting snow could make roads slippery and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Telken
757 WWUS73 KBIS 080557 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1157 PM CST Mon Mar 7 2022 NDZ002-003-010-011-021-022-035>037-047-048-050-051-081400- /O.CON.KBIS.WI.Y.0013.220308T1200Z-220309T0000Z/ Burke-Renville-Mountrail-Ward-McLean-Sheridan-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Bismarck, Wilton, Lamoure, Glenburn, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Wishek, Underwood, Portal, Lignite, Napoleon, Ashley, Mohall, Kulm, Garrison, Ellendale, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Powers Lake, Stanley, Washburn, and Turtle Lake 1157 PM CST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, central, and southeast North Dakota. * WHEN...From 6 AM to 6 PM CST Tuesday. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Patchy blowing and drifting snow could make roads slippery and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Gale
623 WWUS73 KBIS 080917 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 317 AM CST Tue Mar 8 2022 NDZ002-003-010-011-021-022-035>037-047-048-050-051-081730- /O.CON.KBIS.WI.Y.0013.220308T1200Z-220309T0000Z/ Burke-Renville-Mountrail-Ward-McLean-Sheridan-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Bismarck, Wilton, Lamoure, Glenburn, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Wishek, Underwood, Portal, Lignite, Napoleon, Ashley, Mohall, Kulm, Garrison, Ellendale, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Powers Lake, Stanley, Washburn, and Turtle Lake 317 AM CST Tue Mar 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, central, and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Patchy blowing and drifting snow could make roads slippery and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Gale
914 WWUS73 KBIS 081151 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 551 AM CST Tue Mar 8 2022 NDZ002-003-010-011-021-022-035>037-047-048-050-051-082000- /O.CON.KBIS.WI.Y.0013.220308T1200Z-220309T0000Z/ Burke-Renville-Mountrail-Ward-McLean-Sheridan-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Bismarck, Wilton, Lamoure, Glenburn, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Wishek, Underwood, Portal, Lignite, Napoleon, Ashley, Mohall, Kulm, Garrison, Ellendale, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Powers Lake, Stanley, Washburn, and Turtle Lake 551 AM CST Tue Mar 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, central, and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Patchy blowing and drifting snow could make roads slippery and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Gale
765 WWUS73 KBIS 081630 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1030 AM CST Tue Mar 8 2022 NDZ009-017>020-031>034-040>046-090000- /O.EXA.KBIS.WI.Y.0013.000000T0000Z-220309T0000Z/ Williams-McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark- Morton-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Hettinger, Linton, Carson, Dickinson, Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New England, Beulah, Beach, Center, Bowman, Medora, Williston, Killdeer, Elgin, Fort Yates, Halliday, Mott, Strasburg, and Selfridge 1030 AM CST Tue Mar 8 2022 /930 AM MST Tue Mar 8 2022/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS EVENING... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. * WHERE...Western and south central North Dakota. * WHEN...Until 6 PM CST/5 PM MST/ this evening. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Isolated snow showers today may also briefly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ002-003-010-011-021-022-035>037-047-048-050-051-090000- /O.CON.KBIS.WI.Y.0013.000000T0000Z-220309T0000Z/ Burke-Renville-Mountrail-Ward-McLean-Sheridan-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Bismarck, Wilton, Lamoure, Glenburn, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Wishek, Underwood, Portal, Lignite, Napoleon, Ashley, Mohall, Kulm, Garrison, Ellendale, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Powers Lake, Stanley, Washburn, and Turtle Lake 1030 AM CST Tue Mar 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest, central, and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Things left unsecured outside will be blown around. * ADDITIONAL DETAILS...Patchy blowing and drifting snow could make roads slippery and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Edwards
437 WWUS73 KBIS 082020 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 220 PM CST Tue Mar 8 2022 NDZ002-003-009>011-017>022-031>037-040>048-050-051-090000- /O.CON.KBIS.WI.Y.0013.000000T0000Z-220309T0000Z/ Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-Mercer- Oliver-McLean-Sheridan-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Hettinger, Bismarck, Wilton, Marmarth, Glenburn, Linton, Sherwood, Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New Leipzig, New Town, Watford City, Columbus, Solen, Hazen, New England, Wishek, Underwood, Ellendale, Portal, Lignite, Lamoure, Napoleon, Beulah, Ashley, Center, Bowman, Selfridge, Mohall, Edgeley, Jamestown, Garrison, Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Kulm, Mott, Strasburg, Powers Lake, Stanley, Williston, and Turtle Lake 220 PM CST Tue Mar 8 2022 /120 PM MST Tue Mar 8 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST/5 PM MST/ THIS EVENING... * WHAT...Northwest winds to 35 mph with gusts up to 50 mph. * WHERE...Much of western and central North Dakota. * WHEN...Until 6 PM CST/5 PM MST/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Scattered snow showers this afternoon will reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Edwards
567 WWUS73 KBIS 082352 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 552 PM CST Tue Mar 8 2022 NDZ002-003-009>011-017>022-031>037-040>048-050-051-090100- /O.EXP.KBIS.WI.Y.0013.000000T0000Z-220309T0000Z/ Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn-Mercer- Oliver-McLean-Sheridan-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Hettinger, Bismarck, Wilton, Marmarth, Glenburn, Linton, Sherwood, Killdeer, Tappen, Dickinson, Minot, Mcclusky, Mandan, Beach, New Leipzig, New Town, Watford City, Columbus, Solen, Hazen, New England, Wishek, Underwood, Ellendale, Portal, Lignite, Lamoure, Napoleon, Beulah, Ashley, Center, Bowman, Selfridge, Mohall, Edgeley, Jamestown, Garrison, Medora, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Goodrich, Gackle, Steele, Oakes, Kulm, Mott, Strasburg, Powers Lake, Stanley, Williston, and Turtle Lake 552 PM CST Tue Mar 8 2022 /452 PM MST Tue Mar 8 2022/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST/5 PM MST/ THIS EVENING... Northwest winds will slowly diminish through the evening. $$ Hollan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 7, 10:50 AM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 7, 10:50 AM MST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1150 AM CST Mon Mar 7 2022 .UPDATE... Issued at 1144 AM CST Mon Mar 7 2022 No major changes were needed for this update. UPDATE Issued at 906 AM CST Mon Mar 7 2022 Just tweaked sky cover over the next two hours based on the latest observations. Stratus has been slow to nudge east this morning, so slowed its progress down just a bit. Otherwise, just blended in the latest observations to the going forecast. UPDATE Issued at 549 AM CST Mon Mar 7 2022 Updated sky cover and flurry mention based on the latest trends, otherwise no major changes needed. The low stratus should move east of the forecast area and/or dissipate through the morning hours, with a seasonable and pleasant afternoon expected along with a southwesterly breeze. && .SHORT TERM...(Today and tonight) Issued at 256 AM CST Mon Mar 7 2022 An area of low stratus has moved into much of central ND from Saskatchewan over the last few hours, with some flurries being reported underneath. These clouds and flurries will continue to move south and east across the forecast area this morning as a small area of upper level ridging moves into the region from the northwest. This upper level high pressure will allow skies to clear again and temperatures to warm to near normal values this afternoon with a breezy southwesterly wind. Closely following behind this ridging is an upper level shortwave and associated clipper low. As this system approaches ND later this afternoon and into the evening, cloud cover will increase again with another chance for light snow showers or flurries across western and central ND as the clipper's warm front moves through. The warm front will turn the breezy southwesterly winds more westerly, but the strongest winds are expected behind the cold front during the day Tuesday. .LONG TERM...(Tuesday through Sunday) Issued at 256 AM CST Mon Mar 7 2022 The cold front mentioned above will move through the state during the early morning hours on Tuesday, with winds becoming northwesterly and increasingly breezy. Forecast soundings continue to show steep low level lapse rates and the potential for 40-45 kts of momentum transfer down to the surface. The main limiting factor is marginal pressure rises during the day Tuesday, with better pressure rises arriving Tuesday night as an arctic surface high moves in. Nevertheless, the potential for wind headlines still exists for Tuesday, especially across the eastern third of the CWA. The arctic surface high will bring a period of well below normal temperatures for the second half of the work week, and likely another couple of nights/mornings with wind chill headlines, mainly for counties north and east of the Missouri River. Upper level low pressure will push east towards the Great Lakes towards the end of the work week, which will bring gradually warming temperatures into the weekend. Flow aloft will become northwesterly as well, which may allow for a couple weak waves to move through bringing chances for precipitation, but as of now the NBM produces no mentionable PoPs until Sunday when a potentially stronger shortwave could move through. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1144 AM CST Mon Mar 7 2022 The western edge of MVFR stratus will continue to move out of the area over the next hour or two (impacting KJMS). For everyone else VFR conditions should prevail through the first part of the period. A cold front approaches late this afternoon and moves across the state tonight. Along and behind this front expect slight chances of snow flurries or light snow showers. Much uncertainty remains about how widespread these snow showers will be and their exact locations. For this reason, have not included mention of snow for specific sites in the TAF forecast for now. More stratus will filter in behind the cold front, leading to widespread MVFR conditions developing west to east tonight into Tuesday morning. Winds will be on the increase out of the northwest tonight, becoming gusty by tomorrow morning. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ZH SHORT TERM...Gale LONG TERM...Gale AVIATION...ZH
Hazardous weather outlook, Mar 7, 10:51 AM MST, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1151 AM CST Mon Mar 7 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-081800- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1151 AM CST Mon Mar 7 2022 /1051 AM MST Mon Mar 7 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds are expected Tuesday followed by another round of very cold wind chills through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 12:31 PM MST | Winter Weather Advisory | BIS | Bottineau, Burke, Divide, Foster, McHenry, Mountrail and 5 more | 31 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.